Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A characterization of the Jacobson radical in ternary algebras

Author: Hyo Chul Myung
Journal: Proc. Amer. Math. Soc. 38 (1973), 228-234
MSC: Primary 16A78; Secondary 17E05
MathSciNet review: 0335582
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Jacobson radical Rad $ T$ for a ternary algebra $ T$ is characterized as one of the following: (i) the set of properly quasi-invertible elements in $ T$; (ii) the set of $ x \in T$ such that the principal right ideal $ \left\langle {xTT} \right\rangle $ or left ideal $ \left\langle {TTx} \right\rangle $ is quasi-regular in $ T$; (iii) the unique maximal quasi-regular ideal in $ T$; (iv) the set of $ x \in T$ such that Rad $ {T^{(x)}} = {T^{(x)}}$. We also obtain ternary algebra-analogs of characterization of the radicals of certain subalgebras in an associative algebra.

References [Enhancements On Off] (What's this?)

  • [1] W. G. Lister, Ternary rings, Trans. Amer. Math. Soc. 154 (1971), 37-55. MR 42 #7716. MR 0272835 (42:7716)
  • [2] O. Loos, Assoziative Tripelsysteme, Manuscripta Math. 7 (1972), 103-112. MR 0304446 (46:3581)
  • [3] K. McCrimmon, A characterization of the Jacobson-Smiley radical, J. Algebra 18 (1971), 565-573. MR 43 #3318. MR 0277585 (43:3318)
  • [4] K. Meyberg, Lectures on algebras and triple systems, Lecture Notes, University of Virginia, Charlottesville, Va., 1972. MR 0340353 (49:5108)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A78, 17E05

Retrieve articles in all journals with MSC: 16A78, 17E05

Additional Information

Keywords: $ \tau $-algebra, Jacobson radical, enveloping algebra, properly quasi-invertible, quasi-regular, Jordan triple system
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society